MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7; PROSTHESIS, HIP
Catalog Number 010000663
Medical Device Problem Codes Device-Device Incompatibility (2919); Positioning Problem (3009)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: cat: 20123605 lot: 67185304 36mm i.D.Size e high wall liner.Cat: 20123606 lot: 66098514 36mm i.D.Size f high wall liner.E1: phone number: (b)(6).G2: foreign ¿ china.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a hip procedure, the liner failed to lock with the cup during insertion causing a fracture of the acetabular base.The cup collapsed and became non-functional.The cup was replaced with a larger size with no other intervention for the fracture.The new liner still could not be implanted.The procedure had to be completed using a ceramic liner.There was a 20-minute delay.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b5; d9; g3; h2.The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a hip procedure, the 52 mm failed to seat in the acetabulum.A 54 mm cup was implanted and the poly liner failed to lock with the cup, resulting in a fracture of the acetabulum.A ceramic liner was implanted into the 54 mm cup to complete the procedure with no other intervention for the fracture.There was a 20-minute delay.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d4; g3; h2; h3; h4; h6.Visual examination of the returned product identified the shell confirms etch identification.Foreign debris is embedded in the porous coating.Inner spherical surface and rim face show scratches from attempted use.No other damage was noted.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: right total hip arthroplasty acetabular cup is associated with medially displaced fractures of the acetabulum and medial malposition of the acetabular cup and screws which project into the pelvis.Marked generalized reduced bone mineral density is a risk factor for acetabular fracture during implantation of the acetabular cup.A definitive root cause cannot be determined.Complaint is not confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
G7
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23125014
Report Number0001825034-2025-02982
Device Sequence Number15790926
Product Code PBI
UDI-Device Identifier00880304524224
UDI-Public(01)00880304524224(17)330925(10)7625709
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number010000663
Device Lot Number7625709
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2025
Supplement Date Received by Manufacturer10/09/2025
02/13/2026
Initial Report FDA Received Date09/23/2025
Supplement Report FDA Received Date11/04/2025
02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexUnknown